Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Muscle spasms in lower back area and osteo arthritis. Any interaction between Endone and Levo-dopa?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2296 Questions
What interactions are known between Endone (for pain) and LEvo-dopa used for parkinson's disease?
Also what can be done for muscle spasms in lower back area? I have osteo-arthitis and PD
Posted Tue, 1 Oct 2013 in Medicines and Side Effects
Answered by Dr. Prasad 47 minutes later
Brief Answer:
You can become more anxious...

Detailed Answer:
Dear XXXX,

Yes, levodopa and endone can make you more anxious, agitated and restless due to increase dopamine and serotonin action of both the drugs. I would not advice you to use endone or any opioid drugs for that matter, unless it is badly indicated.

You can try the normal pain killers such as ibuprofen or prescription NSAID's for muscular pain. Alternatively you might get topical agents to control the pain and spasms.

Hope this helps. Write back for clarifications.

Above answer was peer-reviewed by
Follow-up: Muscle spasms in lower back area and osteo arthritis. Any interaction between Endone and Levo-dopa? 23 hours later
I have been given a script for Moxicam (MOBiC) (1per day). I agree with you about the endone - I found whilst I was in hospital that the endone was not very good - it took pain away but interfered with the Dopamine & that was bad as i could not walk properly and was anxious. I will take your advice and not take opiod drugs any more as it took about 6 months for me to 'come off' the Endone & Targin and i do not wish to repeat that experience.
What are topical agents?
I have started on MOBIC and found out that other people I spoke to have also had back spasms - some mentioned it was worse in Spring HUMID weather?
DOes that make sense - i have more problems due to PD.
What special care should i take with sitting - laying in bed etc? i find i have problems getting into bed somtimes and spasms get worse? Exercise classes i have started are for Balance to help with falling due to PD & low blood pressure from i also suffer. i think i overdid the exercise - should i do gentle and not too heavy routines? Thank you so much for your help which is much appreciated.
Answered by Dr. Prasad 2 hours later
Brief Answer:
Osteoarthritis is most likely responsible...

Detailed Answer:

Meloxicam is a NSAID which is useful in treating painful symptoms. I have read a few reports on the net about back spasms in patients on meloxicam; however there are no robust evidences available to relate the same. Hence I would consider those claims as baseless.

Parkinson's disease in a way can be related. If the spasms are an every day occurrence, you should keep a record of these episodes on a dairy. If they appear at specific / common time of the day, either PD or drugs used to treat PD may be causing the spasm.

But if I were to be your treating doctor, I would list osteoarthritis induced back pain and spasms higher than PD related spasms. Adequate rest, lying on a flat firm surface, heat compresses, pain killers and if needed a few sessions with physiotherapist can prove useful in this condition.

Both PD and osteoarthritis can explain worsening pain with movements. Therefore to establish the right cause and right management, it makes sense to get yourself examined by a doctor (which unfortunately I am unable to do). Before your appointment do note the time when spasms are most frequent; that may be helpful.

Hope this information suffices. I'll be glad to discuss further if needed.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor